MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; CEMENTLESS ACETABULAR CUP
Model Number 01.26.50MB
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 december 2021: lot 123980: (b)(4) items manufactured and released on 08-jan-2013.Expiration date: 2017-11-30.No anomalies found related to the problem.To date all the items of the same lot have been sold without any similar reported event since 01-jan-2017.Clinical evaluation performed by medical affairs director 8.5 years after primary cementless dm tha the patient feels groin pain and the surgeon decides to remove the cup.The stem is found well fixed and in good bone.The cup position looks slightly protruding laterally, perhaps because a large diameter cup was used, and this might be the source of the pain, but of course other factors may have determined the adverse reaction.As there is no radiographic history, it is also possible that the cup migrated from its original position: according to report, the cup was not really well integrated.The root cause for this adverse event cannot be determined with the information at hand.
 
Event or Problem Description
Revision surgery at 8 years and 7 months after primary surgery due to groin pain.During the revision it was recognized that the shell was loose.The surgeon revised successfully the shell, liner and head.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL Ø 50
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13076749
Report Number3005180920-2021-01009
Device Sequence Number5985112
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number01.26.50MB
Device Catalogue Number01.26.50MB
Device Lot Number123980
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale